Alert archive / South Dakota / Red Flag Warnings in 2016
Red Flag Warning 14, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Oct 31, 2016, 3:47 AM CDT. It took effect at Oct 31, 2016, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2016, 3:47 AM CDT (08:47 UTC)
- In effect from
- Oct 31, 2016, 1:00 PM CDT
- Expired
- Oct 31, 2016, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted.
000 WWUS83 KABR 310847 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 347 AM CDT MON OCT 31 2016 ...DANGEROUS FIRE CONDITIONS THIS AFTERNOON... .AN AREA OF LOW PRESSURE MOVING THROUGH THE DAKOTAS TODAY WILL BRING HIGH TEMPERATURES NEAR 80...RELATIVE HUMIDITY AROUND 20 PERCENT AND GUSTY WINDS TO SOUTH CENTRAL SOUTH DAKOTA. SDZ267-270-311700- /O.UPG.KABR.FW.A.0004.161031T1800Z-161101T0000Z/ /O.NEW.KABR.FW.W.0014.161031T1800Z-161101T0000Z/ LOWER BAD RIVER-MISSOURI COTEAU- 347 AM CDT MON OCT 31 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 270... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER AND FIRE WEATHER ZONE 270 MISSOURI COTEAU. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
846 WWUS83 KABR 311520 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1020 AM CDT MON OCT 31 2016 ...DANGEROUS FIRE CONDITIONS THIS AFTERNOON... .AN AREA OF LOW PRESSURE MOVING THROUGH THE DAKOTAS TODAY WILL BRING HIGH TEMPERATURES NEAR 80...RELATIVE HUMIDITY AROUND 20 PERCENT AND GUSTY WINDS TO SOUTH CENTRAL SOUTH DAKOTA. SDZ267-270-312330- /O.CON.KABR.FW.W.0014.161031T1800Z-161101T0000Z/ LOWER BAD RIVER-MISSOURI COTEAU- 1020 AM CDT MON OCT 31 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 270... * AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER AND FIRE WEATHER ZONE 270 MISSOURI COTEAU. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KF
748 WWUS83 KABR 311938 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 238 PM CDT MON OCT 31 2016 ...DANGEROUS FIRE CONDITIONS CONTINUE THIS AFTERNOON... .STRONG WESTERLY WINDS HAVE DEVELOPED ACROSS THE REGION. THESE WINDS COMBINED WITH WELL ABOVE NORMAL TEMPERATURES...AND VERY DRY AIR WILL RESULT IN RED FLAG WARMING CONDITIONS THIS AFTERNOON. SDZ267-270-010000- /O.CON.KABR.FW.W.0014.000000T0000Z-161101T0000Z/ LOWER BAD RIVER-MISSOURI COTEAU- 238 PM CDT MON OCT 31 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 270... * AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER AND FIRE WEATHER ZONE 270 MISSOURI COTEAU. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KF
326 WWUS83 KABR 010002 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 702 PM CDT MON OCT 31 2016 SDZ267-270-010115- /O.EXP.KABR.FW.W.0014.000000T0000Z-161101T0000Z/ LOWER BAD RIVER-MISSOURI COTEAU- 702 PM CDT MON OCT 31 2016 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 270... WIND SPEEDS HAVE BEGUN TO DIMINISH, AND RELATIVE HUMIDITIES HAVE BEGUN TO RISE ACROSS THE REGION. THEREFORE, THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ PARKIN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Oct 31, 12:48 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Oct 31, 12:48 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1248 AM CDT Mon Oct 31 2016
.UPDATE...
Issued at 1235 AM CDT MON OCT 31 2016
See below for an aviation forecast discussion for the 06Z TAFs.
UPDATE Issued at 840 PM CDT SUN OCT 30 2016
Skies will remain mostly cloudy through the night as low clouds
will be replaced by mid and high level clouds. Updated forecast.
UPDATE Issued at 644 PM CDT SUN OCT 30 2016
00z aviation discussion updated below.
&&
.SHORT TERM...(This Evening through Monday Afternoon)
Issued at 218 PM CDT SUN OCT 30 2016
Pesky clouds have again hindered the temperatures by several
degrees.
Windy, very warm, and dry will describe later tonight into
Monday. The sfc high that was overhead this morning has shifted
east into much of MN and IA. It's further eastward progression,
and low pressure organizing across MT/WY will increase the
pressure gradient overhead. Warmer and stronger southerly winds
will be the rule overnight, as 850mb temps go from a CWA average
of 6C this afternoon to around 18C by daybreak Monday. The
strengthening low level jet will also have an impact on the lee
side of the Sisseton Hills, as strong downslope winds take hold,
especially from 09Z through the rest of the morning hours Monday.
As previously noted earlier this morning, Wind Advisory criteria
may be met or exceeded during this time.
Expect the sfc low to shift into far southwestern ND by 12Z Monday.
The low will shift to northeastern ND around 18Z Monday, pushing a
cold front across the center of our CWA. Behind this boundary,
strengthening westerly winds will be the rule. This will also be
near the time of peak heating, when temperatures rise into the
upper 70s to low 80s over the southwestern quarter of the CWA, and
drier air works in allowing dewpoints to fall into the low 30s and
even upper 20s. RH values in the 15 to 25 percent range will be
common, elevating fire weather concerns from 18Z Monday-00Z
Tuesday. The Fire Weather Watch remains in effect. The main
concern with an upgrade is the borderline criteria being met, and
the fact that clouds lingering a couple more hours could have a
serious limiting factor on the temperatures. Overall, temperatures
will be 15 to 35 degrees above the normal highs for this time of
year, which range from the low to mid 50s. With strong winds
sliding in behind the front, have hoisted a Wind Advisory for
Corson and Dewey Counties (mainly for the afternoon hours).
.LONG TERM...(Monday Evening through Sunday)
Issued at 218 PM CDT SUN OCT 30 2016
Mostly dry conditions are expected through the extended period.
Above average high temperatures will also persist, especially
Thursday through Saturday as an upper ridge and sfc high pressure
builds over the central U.S. Temperatures in the 60s to lower 70s
are expected through the week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1235 AM CDT MON OCT 31 2016
MVFR (or worse) ceilings are expected to move back into ATY
by sunrise and move out by late Monday morning. Otherwise, expect
VFR conditions throughout the rest of the taf period for all
locations. Some llws is also expected at PIR and MBG later
tonight/early Monday. Surface winds will increase quite a bit at
all locations on Monday with the strongest winds from the west at
PIR and MBG.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from this afternoon through this evening for
SDZ267-270.
Wind Advisory from 9 AM to 6 PM MDT Monday for SDZ003-015.
MN...None.
&&
UPDATE...Dorn
SHORT TERM...KF
LONG TERM...Wise
AVIATION...DornHazardous weather outlook, Oct 30, 3:15 PM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 315 PM CDT SUN OCT 30 2016 MNZ039-046-SDZ006>008-011-018>023-311200- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 315 PM CDT SUN OCT 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTHERLY WINDS WILL INCREASE LATE TONIGHT...ESPECIALLY EAST OF THE SISSETON HILLS...WHERE GUSTS TO AROUND 40 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE SOUTHERLY WINDS WILL BECOME SOUTHWESTERLY...AND REMAIN BREEZY WITH GUSTS OF 35 TO 40 MPH DURING THE MONDAY MORNING HOURS...ESPECIALLY EAST OF THE SISSETON HILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SDZ004-005-009-010-016-017-311200- CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK- 315 PM CDT SUN OCT 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS ACROSS CENTRAL SOUTH DAKOTA WILL RANGE IN THE 20 TO 30 MPH RANGE WITH GUSTS AROUND 40 MPH MONDAY AFTERNOON. THESE GUSTY WINDS AND INCOMING DRY AIR WILL RESULT IN ELEVATED GRASSLAND FIRE DANGER LEVELS. SEE THE LATEST FIRE WEATHER FORECAST FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SDZ003-015-311200- CORSON-DEWEY- 215 PM MDT SUN OCT 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY WINDY WESTERLY WINDS WILL DEVELOP MONDAY. WEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED. SEE THE LATEST FORECAST AND WEATHER MESSAGE FOR FURTHER DETAILS. THESE GUSTY WINDS AND INCOMING DRY AIR WILL RESULT IN ELEVATED GRASSLAND FIRE DANGER LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SDZ033>037-045-048-051-311200- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 315 PM CDT SUN OCT 30 2016 /215 PM MDT SUN OCT 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WESTERLY WINDS WITH GUSTS TO AROUND 45 MPH WILL BE POSSIBLE IN NORTH CENTRAL SOUTH DAKOTA MONDAY AFTERNOON. THE COMBINATION OF WARM TEMPERATURES...GUSTY WINDS AND DRY AIR WILL RESULT IN ELEVATED GRASSLAND FIRE DANGER LEVELS. SEE THE LATEST FIRE WEATHER FORECAST FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KF
Nearby
Red Flag Warnings in South Dakota, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.